Skip to content
Jobs | Contact | Tip line: 705-673-0123

Warning about higher number of drug overdoses in Sudbury

Concern raised that some street drugs are laced with Fentanyl or carfentanil

Sudbury's Community Drug Strategy and Public Health Sudbury and Districts (PHSD) said there has been a report of a higher number of suspected opioid overdoses in Sudbury. A news release included a warning about the inherent dangers of street drugs.

"While we cannot confirm the substance that has caused the overdoses, this situation serves as an important reminder to the community that street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose," said the release.

The warning said overdoses occur when a person uses more of a substance, or combination of substances, than their body can handle. 

"As a consequence, the brain is unable to control basic life functions. The person might pass out, stop breathing or experience a seizure. Overdoses can be fatal," the warning continued.

The public health statement also included some tips that substance users might consider.

1 - Avoid using combinations of drugs, such as over the counter drugs and illegal substances.

2 - Avoid drinking alcohol while using drugs.

3 - Use caution when using different substances. Begin with a lower-than-normal dosage.

4 - If you have not used drugs in awhile, your tolerance may be lower. Use a low dosage.

5 - Avoid using drugs if you are alone.

6 - Carry a Naloxone kit to help survive an overdose incident. 



 

About the Author: Len Gillis, local journalism initiative reporter

Len Gillis is a Local Journalism Initiative reporter at Sudbury.com covering health care in northeastern Ontario and the COVID-19 pandemic.
Read more



Comments